Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having burning sensation in chest and stomach, Vitamin B-12 deficiency. On medication. Symptoms still persisting. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions

I am 32 yrs old (male-5.8 inches, 61 kg). I am currently under medication for burning sensation in stomach & chest / deficiency of B-12 for last 3 months, continuing for another month. So far not much relief from ailment. Request you to let me know the required medication.

Posted Wed, 11 Apr 2012 in Abdominal Pain
Answered by Dr. Poorna Chandra K.S 4 hours later

Thanks for the query.

Based on history you have provided, I think you are suffering from Gastroesophageal Reflux Disease (GERD). This is usually secondary to a defective sphincter muscle (either lax or compromised by a hiatus hernia) which allows the stomach contents to come up and injure the lower esophagus.

Management includes investigations like Upper GI Endoscopy to look at these factors and look for remedial measures as well as a proton pump inhibitor and a prokinetic drugs.

Vit B12 deficiency is either due to poor intake (seen in pure vegetarians), stomach or ileal problems, or worms in bowels or some medical conditions causing excess consumption of vit B12. If it is a gastric cause you need a biopsy to rule out gastric atrophy and H pylori infection.

Hence discuss with your doctor to help you go through these and accordingly modify the treatment.

Hope, I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor